It appears that your MSWorld session has not been initiated or has expired. To renew your session, please click here, then click 'Logout' on the right hand side and log back in again.

Go Back   MSWorld Forums > MSWorld Message Boards > Medications & Treatments
Register FAQ Calendar Guidelines Mark Forums Read Login

Medications & Treatments For discussing medications and all treatment methods

Reply
 
Thread Tools Display Modes
  #1  
Old 08-16-2011, 09:53 AM
ms10292 ms10292 is offline
Registered Member
 

Join Date: Jul 2011
Location: Boston
Posts: 56
Copaxone and weight loss?

I have been on Copaxone for about 3 months and I have noticed that I have lost weight. I'm not eating differently and my level of physical activity has not changed. I had heard that weight gain was a common side effect, but not the opposite. I am suffering from a severe case of hair loss and I think the weight loss may be contributing to it. Has anyone suffered from something similiar? Any ideas? Thanks.
__________________
Diagnosed Feb. 2011
Rebif 3/11-5/11;Copaxone 6/11-10/11;Gilenya 10/11-present
Reply With Quote
  #2  
Old 08-16-2011, 10:56 AM
Spydre Spydre is offline
Registered Member
 

Join Date: May 2011
Location: Illinois
Posts: 813
I wish! I didn't gain weight on Copaxone, but after stopping it, I lost around 4 - 6 pounds. For the first time in years I weigh less than my husband again.
__________________
Diagnosis: May, 2008
Avonex, Copaxone, Tysabri starting 8/17/11
Reply With Quote
  #3  
Old 08-16-2011, 05:42 PM
inmoni5's Avatar
inmoni5 inmoni5 is offline
Registered Member
 

Join Date: Feb 2011
Location: Wisconsin
Posts: 406
If you do a search on here, you will find that Copaxone is possibly the cause of your hairloss. As far as the weight loss I am clueless there. I gained ALOT of weight on Copax and since I quit using it I have lost 11 pounds. If you are thin and loosing more weight it is possible that it is due to that. Are you taking any vitamins? That may help you out.
__________________
Love, Laugh, Live...in this order
Dx'd 2-24-11 - Baclofen 60 mg/day 5-11, LDN 4.5 mg/day 9-24-11, Cymbalta 60mg/day for pain 11-11
Reply With Quote
  #4  
Old 08-16-2011, 08:35 PM
Temagami Temagami is online now
Registered Member
 

Join Date: May 2011
Posts: 427
Ive been on Copaxone since mid June- Ive lost weight but I think its more due to quitting gluten and dairy- knocks out a lot of high calorie foods.

I do think there is hair loss and I spoke with a sharedsolutions person. She said that hair loss was NOT a side effect in five of their trials but that I should mention it to my neuro. I was going to google the normal hair shedding amount per day to get a sense of whether Im freaking out over nothing or something.
Reply With Quote
  #5  
Old 08-17-2011, 03:32 PM
ms10292 ms10292 is offline
Registered Member
 

Join Date: Jul 2011
Location: Boston
Posts: 56
Quote:
Originally Posted by Temagami View Post
Ive been on Copaxone since mid June- Ive lost weight but I think its more due to quitting gluten and dairy- knocks out a lot of high calorie foods.

I do think there is hair loss and I spoke with a sharedsolutions person. She said that hair loss was NOT a side effect in five of their trials but that I should mention it to my neuro. I was going to google the normal hair shedding amount per day to get a sense of whether Im freaking out over nothing or something.
I was told the same thing by Shared Solutions. I'm really freaking out at this point. I don't want to become bald!!!!
__________________
Diagnosed Feb. 2011
Rebif 3/11-5/11;Copaxone 6/11-10/11;Gilenya 10/11-present
Reply With Quote
  #6  
Old 08-19-2011, 01:32 PM
Alicious's Avatar
Alicious Alicious is offline
Registered Member
 

Join Date: Oct 2010
Posts: 1,101
Since starting Copaxone I've actually started growing more hair (baby hairs, all gray when I otherwise have no gray hair) and have lost 10 lbs without trying.

Is it the Copaxone? Is it stress? It is coincidence? No clue.
__________________

Reply With Quote
  #7  
Old 08-26-2011, 09:55 AM
futurmil2b futurmil2b is offline
Registered Member
 

Join Date: Mar 2011
Location: Virginia
Posts: 366
WEIGHT LOSS - COPAXONE

I sure do hope that Copaxone does not cause weight loss.. I am thinking of trying it again.. first time I tried it did not work out too well.. high anxiety, loss of appetite, could not sleep.

I am looking to gain weight. I loss quite a bit of weight when my anxiety was on over-drive several years ago.. prior to the ms dx which was feb 2011.

My body stays TIGHT AND TENSED 24/7 which I am sure is burning up a lot of calories. I take a multi-vitamin and eat pretty good... but just not gaining any weight.

Ms. Jay
Reply With Quote
  #8  
Old 08-27-2011, 12:35 PM
its2much its2much is online now
Registered Member
 

Join Date: Aug 2011
Location: USA
Posts: 609
weight loss

I haven't lost any weight while being on copaxone .

weight loss and hair loss sounds like hyperthyroidism (overactive thyroid). Have you had your thyroid levels checked?
Reply With Quote
  #9  
Old 08-30-2011, 07:16 PM
ms10292 ms10292 is offline
Registered Member
 

Join Date: Jul 2011
Location: Boston
Posts: 56
My thyroid levels have been checked several times and they were normal.
__________________
Diagnosed Feb. 2011
Rebif 3/11-5/11;Copaxone 6/11-10/11;Gilenya 10/11-present
Reply With Quote
  #10  
Old 09-03-2011, 04:52 PM
Kiwiinoz's Avatar
Kiwiinoz Kiwiinoz is offline
Registered Member
 

Join Date: Feb 2011
Location: Western Australia
Posts: 75
Alopecia listed as a side effect

I have just started Copaxone and one of the uncommon side effects listed on the MS Society documentation is alopecia (sp) which causes hair loss. I'm hoping I miss out on that one.

I've just switched from Avonex and I'm hoping that the injections become less painful with time?
__________________
Teresa
Diagnosis February 2011 Avonex: February 2011 - September 2011, Copaxone: September 2011 - current
Reply With Quote
  #11  
Old 09-03-2011, 06:20 PM
futurmil2b futurmil2b is offline
Registered Member
 

Join Date: Mar 2011
Location: Virginia
Posts: 366
Hair Loss

If I decide to give Copaxone another try, I can't deal with the hair loss.. I am going through peri-menopause and this does cause hair shedding.. not too bad but my hair is thinning. It's not noticeable because I have shoulder length hair but I am ready to buy me a cute wig.

Not because of the shedding but mainly so I don't have to keep going to the beauty salon. My husband hates wigs but he may have to adapt to it :-)

Ms. Jay
Reply With Quote
  #12  
Old 09-03-2011, 11:13 PM
KalikaLily's Avatar
KalikaLily KalikaLily is offline
Registered Member
 

Join Date: Aug 2011
Location: Alberta, Canada
Posts: 107
I sure hope there is a link!!!!!
Goodness knows I could stand to lose way more than a few pounds.

But then of course... The ones who WANT the weightless will be the ones who gain and vice versa... Isn't that the way it usually goes??!!

Stay well
Heather
Reply With Quote
  #13  
Old 09-04-2011, 08:34 PM
DianeD's Avatar
DianeD DianeD is online now
Registered Member
 

Join Date: Mar 2006
Location: North Carolina
Posts: 949
Oh how I wish!

No weight loss for me. I'm actually heavier than before! Oh drat. At least that would be a nice side effect.
__________________
You cannot dream yourself into a character; you must hammer and forge yourself one.
Reply With Quote
  #14  
Old 09-06-2011, 12:33 PM
Lexie Lexie is offline
Registered Member
 

Join Date: May 2011
Posts: 369
I have gained weight too and am trying to eat less and more healthy. I'd love the weight loss. I haven't had a loss of hair but the texture of my hair has changed. I used to have beautiful hair but not it is more of a corse texture. I color it because the grey hair was like cotton candy and I could do nothing with it. But have not had this corseness until copaxone. (Used the same hair stylist for 20 years)
Reply With Quote
  #15  
Old 10-04-2011, 04:09 PM
srwpjw srwpjw is offline
Registered Member
 

Join Date: Oct 2009
Location: alexandria
Posts: 7
I have been on Copaxone for a year and a half and I have gained about 20 lbs since I started. Since I was dx'ed with MS, I never had a problem with weight. It is so frustrating because I was always able to maintain a weight that I could carry around and now the extra weight makes it harder to get around. I try eating less, eating healthier, getting on my exercise bike and nothing help. Makes me want to quit Copaxone.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 04:12 AM.